MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-028
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, an unknown amplatzer was implanted using an unknown delivery system.On (b)(6) 2026, a doctor reported the presence of device-related thrombus (drt) in a patient with an amulet device, identified during a recent toe follow-up examination.The toe reportedly showed significant spontaneous ¿smoke¿.The patient was noted to be on the thrombin inhibitor dabigatran.The initial indication for left atrial appendage closure was hematuria.No additional information available.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of a patient-device interaction problem of a thrombus was reported.A returned device assessment could not be performed as the device remains implanted.A cine review was completed, stating: one transesophageal echocardiogram image was provided from the follow-up study.The image showed a device-related thrombus attached to the left atrial surface of the amulet disc.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported patient-device interaction problem of a thrombus could not be determined.An unexpected medical intervention was a result of case-specific circumstances, as medication was administered.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.
 
Event or Problem Description
It was reported that on (b)(6) 2025, an 28mm amplatzer amulet was implanted using an unknown delivery system.On (b)(6) 2026, a doctor reported the presence of device-related thrombus (drt) in a patient with an amulet device, identified during a recent toe follow-up examination.The toe reportedly showed significant spontaneous ¿smoke¿.No threads were observed, and the thrombus was described as a sessile, non-mobile thrombus located on the atrial side of the disc.The patient was reported to be on dabigatran 110 mg twice daily with good compliance, and during the procedure the activated clotting time (act) was greater than 300 seconds with heparin administered.The patient was noted to have significant spontaneous echo contrast in the left atrium, but no hypercoagulable disorder, and was not receiving any additional medications that could contribute to thrombus formation.The thrombus was detected using transoesophageal echocardiography (toe).The initial indication for left atrial appendage closure was hematuria.No additional information was available.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela MN 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24405581
Report Number2135147-2026-01075
Device Sequence Number15917388
Product Code NGV
UDI-Device Identifier00811806013503
UDI-Public(01)00811806013503(17)290930(10)10557593
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-028
Device Catalogue Number9-ACP2-010-028
Device Lot Number10557593
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2026
Supplement Date Received by Manufacturer04/02/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale